Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 124, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 28, 2013, 5:12 PM EDT for 4 counties in Georgia; Houston County, Alabama. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2013, 5:12 PM EDT (21:12 UTC)
- Expired
- Jun 28, 2013, 6:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Houston County, AL, Calhoun County, GA, Early County, GA, Miller County, GA, Seminole County, GA
The radar
The Ft Rucker radar (KEOX), 47 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:50 PM EDT | TSTM WND DMG | 4 Ne Mayhaw, GA | TREES DOWN ALONG WOMBLE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 12:26 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3527 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979
WUUS52 KTAE 282112
SVRTAE
ALC069-GAC037-099-201-253-282215-
/O.NEW.KTAE.SV.W.0124.130628T2112Z-130628T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
512 PM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA...
SOUTHWESTERN CALHOUN COUNTY IN SOUTHWEST GEORGIA...
EARLY COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF BLAKELY...
WESTERN MILLER COUNTY IN SOUTHWEST GEORGIA...
NORTHWESTERN SEMINOLE COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF DONALSONVILLE...
* UNTIL 615 PM EDT/515 PM CDT/
* AT 507 PM EDT/407 PM CDT/...THE NATIONAL WEATHER SERVICE HAS
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BLAKELY TO 16 MILES
SOUTH OF COLUMBIA...AND MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLUMBIA...BLAKELY...ARLINGTON AND DONALSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. THIS STORM HAS HAD A HISTORY OF PRODUCING
WIND DAMAGE IN HOUSTON COUNTY ALABAMA. IF YOU ARE IN ITS
PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A
STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3150 8462 3099 8483 3101 8521 3113 8520
3123 8515 3131 8512 3132 8508 3137 8509
3151 8505 3151 8503 3149 8502 3151 8482
TIME...MOT...LOC 2111Z 286DEG 15KT 3143 8498 3106 8513
$$
38-GODSEY1 follow-up statement
277
WWUS52 KTAE 282137
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
537 PM EDT FRI JUN 28 2013
ALC069-GAC037-099-201-253-282215-
/O.CON.KTAE.SV.W.0124.000000T0000Z-130628T2215Z/
HOUSTON AL-MILLER GA-CALHOUN GA-EARLY GA-SEMINOLE GA-
537 PM EDT FRI JUN 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
EDT/515 PM CDT/ FOR SOUTHEASTERN HOUSTON COUNTY IN SOUTHEAST
ALABAMA...AND NORTHWESTERN SEMINOLE...EARLY...SOUTHWESTERN CALHOUN
AND WESTERN MILLER COUNTIES IN SOUTHWEST GEORGIA...
AT 534 PM EDT/434 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BLAKELY
TO 8 MILES WEST OF DONALSONVILLE...MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CUBA...MAYHAW...DONALSONVILLE...ARLINGTON...ENTERPRISE...DAMASCUS...
COMMISSARY HILL AND ROWENA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING/800 PM CDT FRIDAY EVENING/ FOR SOUTHEAST ALABAMA AND NORTH
FLORIDA AND SOUTHWESTERN GEORGIA.
&&
LAT...LON 3150 8462 3099 8483 3101 8512 3110 8512
3123 8510 3134 8503 3149 8497 3151 8489
3150 8482 3151 8482
TIME...MOT...LOC 2137Z 273DEG 11KT 3140 8485 3103 8500
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:07 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 28, 4:07 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 407 PM EDT Fri Jun 28 2013 ...Severe Storms Possible into this evening... .NEAR TERM [Through Tonight]... Very unstable airmass this afternoon is fueling widespread convection across much of the forecast area. With the Big Bend worked over earlier today, the primary focus for severe weather into this evening will be across SE Alabama, SW Georgia, and possibly the Florida Panhandle. Most of the activity has been of the pulse severe variety. However, a southward moving outflow boundary moving into SE Alabama is providing a focus for slightly more organized activity. Damaging wind gusts will continue to be the primary concern. While some of the hi-res guidance suggests more strong storms overnight, the current widespread activity should the stabilize the atmosphere significantly by late evening. This should reduce the coverage and intensity of any overnight convection. && .SHORT TERM [Saturday Through Sunday Night]... Upper trough axis (currently along the eastern seaboard) will retrograde to the west tonight into Saturday, with the axis ending up west of the forecast area. In addition, a frontal boundary will drop south into the area by Saturday and stall across SE Alabama and the Florida Panhandle. This will create a favorable pattern for convection, especially east of the Apalachicola/Chattahoochee Rivers, with a very moist airmass and weak shortwave energy rounding the base of the trough. As with Friday morning, the convection may get an early start along the coast, so will have relatively high PoPs in place throughout the day. Conditions will change little by Sunday, with the eastern half of the area favored once again. && .LONG TERM [Monday through Friday]... Unseasonably deep trough will be in place over the eastern half of the country through next week. This will keep moist and deep southwesterly flow across the forecast area with enhanced rain chances for most of the week. Periods of more widespread rain will likely be governed by timing of weak upper/lower level features, which are difficult to predict this far out. Therefore, will continue with a general forecast of likely PoPs for the eastern half of area early in the week, with the higher PoPs spreading west by midweek as the upper level trough slowly retrogrades. && .AVIATION [Through 18Z Saturday]... Scattered thunderstorms are currently firing in our Georgia and Alabama counties, putting ABY, DHN, and VLD at the greatest risk for reduced visibility this afternoon. IFR conditions could occur in these storms. Also, around 21Z today, the line of thunderstorms currently in Alabama will move into our region and impact DHN and ABY in the early evening hours. This line will contain strong to potentially severe wind gusts, frequent lightning, and heavy rain. After the thunderstorms pass through, patchy fog is possible at all terminals early tomorrow morning around sunset. More scattered thunderstorms are possible tomorrow. && .MARINE... Southwesterly flow will be on the increase through the weekend as the Bermuda high strengthens over the western Atlantic and a frontal boundary approaches the northern Gulf Coast. Expect exercise caution conditions to develop overnight and continue through most of the weekend. Brief periods of advisory level winds will be possible late Saturday into Sunday. && .FIRE WEATHER... Red flag conditions are not expected due to above average relative humidity values throughout the period. && .HYDROLOGY...A wet weather pattern will be in place through the weekend and into early next week. Widespread 2 to 4 inch rainfall amounts are anticipated through Monday, with isolated higher amounts. With no area rivers in flood or action stage, no river flooding is expected. However, locally heavy rainfall may cause flooding of some urban and/or low-lying areas. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 90 74 89 72 / 70 70 50 70 40 Panama City 79 87 79 87 77 / 70 60 50 60 30 Dothan 75 92 72 91 71 / 80 60 40 50 30 Albany 73 91 73 89 71 / 80 60 40 60 40 Valdosta 75 89 73 88 72 / 70 70 50 70 50 Cross City 75 88 74 88 73 / 40 70 60 70 50 Apalachicola 79 86 79 86 77 / 70 60 60 60 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Godsey/Lahr SHORT TERM...Camp LONG TERM...Camp AVIATION...Godsey/Lahr MARINE...Godsey/Camp FIRE WEATHER...Godsey/Lahr HYDROLOGY...Camp
In the hours before
Special weather statement, Jun 28, 3:56 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EDT FRI JUN 28 2013
ALZ065-068-282045-
COFFEE AL-GENEVA AL-
256 PM CDT FRI JUN 28 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN COFFEE
AND GENEVA COUNTIES IN SOUTHEAST ALABAMA...
* UNTIL 345 PM CDT
AT 255 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES SOUTHWEST OF NEW BROCKTON...OR NEAR GOODMAN...
MOVING SOUTHEAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
&&
LAT...LON 3140 8594 3127 8579 3120 8579 3120 8571
3112 8563 3109 8598 3127 8612
TIME...MOT...LOC 1956Z 313DEG 17KT 3128 8598
38-GODSEYLocal storm report, Jun 28, 4:16 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 1 W MAYHAW 31.17N 84.89W
06/28/2013 MILLER GA EMERGENCY MNGR
TREES DOWNED ON HOUSE ON MAYHAW RD.
&&
DHLocal storm report, Jun 28, 4:23 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
423 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 5 SE DOERUN 31.27N 83.86W
06/28/2013 COLQUITT GA TRAINED SPOTTER
2 LARGE OAK TREES UPROOTED ON POWER LINES NEAR HWY 33 AND
GREENE DAIRY RD.
&&
JSESpecial weather statement, Jun 28, 4:33 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM EDT FRI JUN 28 2013
ALZ066-068-069-282130-
DALE AL-GENEVA AL-HOUSTON AL-
333 PM CDT FRI JUN 28 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN
DALE...NORTHEASTERN GENEVA AND HOUSTON COUNTIES IN SOUTHEAST
ALABAMA...
* UNTIL 430 PM CDT
AT 329 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR DALEVILLE...OR NEAR CLAYHATCHEE...MOVING SOUTHEAST
AT 25 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
&&
LAT...LON 3135 8573 3130 8528 3101 8532 3112 8579
3126 8579
TIME...MOT...LOC 2033Z 296DEG 21KT 3124 8566
38-GODSEYSpecial weather statement, Jun 28, 4:35 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 435 PM EDT FRI JUN 28 2013 GAZ120>123-282115- RANDOLPH GA-CALHOUN GA-QUITMAN GA-CLAY GA- 435 PM EDT FRI JUN 28 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CALHOUN...CLAY...QUITMAN AND RANDOLPH COUNTIES IN SOUTHWESTERN GEORGIA... * UNTIL 515 PM EDT AT 433 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 7 MILES WEST OF CUTHBERT...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT. && LAT...LON 3166 8453 3150 8482 3180 8505 3189 8488 TIME...MOT...LOC 2035Z 303DEG 25KT 3180 8489 38-GODSEY
Local storm report, Jun 28, 5:08 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG ENTERPRISE 31.31N 85.85W
06/28/2013 COFFEE AL BROADCAST MEDIA
TREE FELL ON A MOBILE HOME IN ASHLEY TRAILER PARK ON
HIGHWAY 27 SOUTH AND BOLL WEEVIL CIRCLE.
0450 PM TSTM WND DMG DOTHAN 31.22N 85.39W
06/28/2013 HOUSTON AL BROADCAST MEDIA
TREES DOWN AT THE DOTHAN COUNTRY CLUB DOWTOWN AND ALSO
ALONG MAIN STREET.
&&
WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:17 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman | 43 min |
| Jun 27, 10:38 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 37 min |
| Jun 27, 11:27 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Mitchell | 48 min |
| Jun 27, 11:43 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell | 32 min |
| Jun 28, 12:13 AM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell | 32 min |
| Jun 28, 12:56 AM EDT | Special Weather Statement | TAE | Thomas | 34 min |
| Jun 28, 1:42 PM EDT | Special Weather Statement | TAE | Thomas | 48 min |
| Jun 28, 1:58 PM EDT | Special Weather Statement | TAE | Grady | 47 min |
| Jun 28, 2:03 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 42 min |
| Jun 28, 2:08 PM EDT | Special Weather Statement | TAE | Baker, Mitchell | 52 min |
| Jun 28, 2:25 PM EDT | Special Weather Statement | TAE | Miller | 50 min |
| Jun 28, 2:31 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Miller, Seminole | 29 min |
| Jun 28, 2:44 PM EDT | Special Weather Statement | TAE | Tift | 46 min |
| Jun 28, 2:49 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 41 min |
| Jun 28, 2:53 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Tift | 52 min |
| Jun 28, 3:07 PM EDT | Special Weather Statement | TAE | Colquitt | 53 min |
| Jun 28, 3:44 PM EDT | Special Weather Statement | TAE | Seminole | 46 min |
| Jun 28, 4:35 PM EDT | Special Weather Statement | TAE | Randolph | 40 min |
| Jun 28, 4:46 PM EDT | Severe Thunderstorm Warning | TAE | Randolph | 29 min |
| Jun 28, 5:19 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 41 min |
| Jun 28, 5:45 PM EDT | Severe Thunderstorm Warning | TAE | Seminole | 45 min |
| Jun 28, 5:55 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Miller | 50 min |
| Jun 28, 6:13 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 47 min |
| Jun 28, 6:53 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 52 min |
| Jun 28, 3:56 PM EDT | Special Weather Statement | TAE | Geneva | 49 min |
| Jun 28, 4:33 PM EDT | Special Weather Statement | TAE | Houston | 57 min |
| Jun 28, 4:45 PM EDT | Severe Thunderstorm Warning | TAE | Dale, Houston | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.